Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 13, NWS Huntsville, AL

April 2, 2009Madison County, Morgan County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 2, 2009, 5:21 PM CDT for Madison County, Morgan County, Alabama. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2009, 5:21 PM CDT (22:21 UTC)
Expired
Apr 2, 2009, 6:00 PM CDT
In force
39 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Madison County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 5:26 PM CDTTORNADO 11 Nnw Laceys Spring, ALAN EF-1 TORNADO WITH A PEAK WIND OF 105 MPH...PATH LENGTH OF 1.5 MILES...AND A MAXIMUM PATH WIDTH OF 200 YARDS. THE TORNADO TOUCHED DOWN IN A FIELD SOUTH OF LOWER DRY CREEK RD...TRACKING ACROSS KAY RD...AND SHERBROOK DR BEFORE LIFTING IN THE SAME NEIGHBORHOOD.
Apr 2, 5:32 PM CDTTSTM WND DMGN Laceys Spring, ALTREES AND POWER LINES DOWN AT THE INTERSECTION OF KAY ROAD AND HOUGH ROAD NORTH OF LACEYS SPRING.
Apr 2, 5:32 PM CDTTORNADOLaceys Spring, ALCONFIRMED REPORT OF TORNADO TOUCHDOWN AT THE SHERBROOK TRAILER PARK NEAR LACEYS SPRING. POSSIBLE INJURIES... NUMBER UNKNOWN AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 1:33 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 022221
TORHUN
ALC089-103-022300-
/O.NEW.KHUN.TO.W.0013.090402T2221Z-090402T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
521 PM CDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHEASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 600 PM CDT

* AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VALHERMOSO
  SPRINGS...OR ABOUT 14 MILES EAST OF HARTSELLE...MOVING NORTHEAST AT
  20 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  TRIANA.
  MORGAN CITY.
  LACEYS SPRING.
  REDSTONE ARSENAL.
  SOUTH MEMORIAL PARKWAY.
  WHITESBURG.
  FARLEY.
  OWENS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3449 8686 3475 8658 3459 8639 3449 8652
      3450 8653 3451 8654 3454 8655 3446 8657
      3436 8670
TIME...MOT...LOC 2221Z 225DEG 17KT 3449 8670

$$

BCC
4 follow-up statements
000 
WWUS54 KHUN 022235
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT THU APR 2 2009

ALC089-103-022300-
/O.CON.KHUN.TO.W.0013.000000T0000Z-090402T2300Z/
MORGAN AL-MADISON AL-
535 PM CDT THU APR 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH 
CENTRAL MADISON AND EXTREME NORTHEASTERN MORGAN COUNTIES...

AT 533 PM CDT...EMERGENCY MANAGEMENT REPORTED A TORNADO TOUCHDOWN IN 
THE SHERWOOD TRAILER PARK IN LACEY SPRINGS IN NORTHEAST MORGAN 
COUNTY. THIS TORNADO IS NOW LOCATED NEAR WHITESBURG...MOVING 
NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS PRODUCED A CONFIRMED TORNADO TOUCHDOWN AND DAMAGE HAS 
BEEN REPORTED. HEAVY RAINFALL WILL ALSO OBSCURE THIS TORNADO. TAKE 
COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE 
TO GET TO A SAFE PLACE.

&&

LAT...LON 3456 8674 3473 8656 3462 8642 3451 8654
      3452 8654 3453 8654 3454 8655 3447 8658
TIME...MOT...LOC 2233Z 225DEG 18KT 3459 8658

$$

BCC
507 
WWUS54 KHUN 022236 CCA
SVSHUN

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT THU APR 2 2009

ALC089-103-022300-
/O.COR.KHUN.TO.W.0013.000000T0000Z-090402T2300Z/
MORGAN AL-MADISON AL-
535 PM CDT THU APR 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH 
CENTRAL MADISON AND EXTREME NORTHEASTERN MORGAN COUNTIES...

AT 533 PM CDT...EMERGENCY MANAGEMENT REPORTED A TORNADO TOUCHDOWN IN 
THE SHERBROOK TRAILER PARK IN LACEY SPRINGS IN NORTHEAST MORGAN 
COUNTY. THIS TORNADO IS NOW LOCATED NEAR WHITESBURG...MOVING 
NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS PRODUCED A CONFIRMED TORNADO TOUCHDOWN AND DAMAGE HAS 
BEEN REPORTED. HEAVY RAINFALL WILL ALSO OBSCURE THIS TORNADO. TAKE 
COVER NOW! IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE 
TO GET TO A SAFE PLACE.

&&

LAT...LON 3456 8674 3473 8656 3462 8642 3451 8654
      3452 8654 3453 8654 3454 8655 3447 8658
TIME...MOT...LOC 2233Z 225DEG 18KT 3459 8658

$$

BCC
000 
WWUS54 KHUN 022244
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CDT THU APR 2 2009

ALC089-022300-
/O.CON.KHUN.TO.W.0013.000000T0000Z-090402T2300Z/
MADISON AL-
544 PM CDT THU APR 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH
CENTRAL MADISON COUNTY...

AT 542 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS FUNNEL CLOUD WAS LOCATED NEAR HUNTSVILLE MOUNTAIN...MOVING 
NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTE 
SANO...AND HAMPTON COVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGE IN LACEY SPRINGS. IF 
YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3456 8652 3465 8664 3473 8656 3462 8642
TIME...MOT...LOC 2243Z 230DEG 17KT 3463 8652

$$

BCC
000 
WWUS54 KHUN 022252
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
552 PM CDT THU APR 2 2009

ALC089-022301-
/O.EXP.KHUN.TO.W.0013.000000T0000Z-090402T2300Z/
MADISON AL-
552 PM CDT THU APR 2 2009

...THE TORNADO WARNING FOR SOUTH CENTRAL MADISON COUNTY EXPIRES AT
600 PM CDT...

HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN MADISON COUNTY UNTIL 630 PM CDT.

WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

DAMAGING WINDS AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS 
THUNDERSTORM...AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT. 
STAY IN A SECURE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3456 8652 3465 8664 3473 8656 3462 8642
TIME...MOT...LOC 2251Z 230DEG 17KT 3465 8648

$$

BCC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 2:48 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 2, 2:48 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
248 PM CDT THU APR 2 2009

...SEVERE WEATHER LIKELY THROUGH TONIGHT WITH HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES POSSIBLE...

.SYNOPSIS...A POWERFUL NEGATIVELY TROUGH...ALONG WITH A SFC COLD
FRONT...CURRENTLY SITUATED OVER THE ARKLATEX AREA CONTINUES TO SPUR
A SEVERE QLCS FEATURE OVER THE MS RIVER VALLEY.

A WARM FRONT IS LIFTING NORTHWARD OVER THE CWA AND IS CONTRIBUTING
TO THE FIRST ROUND OF SEVERE WEATHER THIS AFTERNOON.

THE AFOREMENTIONED COLD FRONT WILL RAPIDLY PUSH EASTWARD BRINGING
THE SECOND ROUND OF SEVERE WEATHER LATER TONIGHT.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...SHEAR AND INSTABILITY
PARAMETERS ALONG WITH THE APPROACHING COLD FRONT STILL INDICATE THAT
THE ENVIRONMENT IS CONDUCIVE TO LARGE HAIL...DAMAGING WINDS...AND
EMBEDDED TORNADOES. THE ENVIRONMENT WILL RAPIDLY STABILIZE ONCE THE
COLD FRONT PASSES OVER THE AREA. FROPA IS EXPECTED TO OCCUR AROUND
03-04Z OVER FAR NW AL...05-06Z OVER THE INTERSTATE 65 CORRIDOR...AND
07-08Z OVER SOUTHEAST AL. ONCE THE FRONT PASSES...SOME LINGERING
SHOWERS ARE POSSIBLE AS THE MAIN UPPER TROUGH MOVES NE OVER THE TN
VALLEY.

A COOLER/DRY AIR MASS BEHIND THE FRONT WILL KEEP DAYTIME HIGH TEMPS
ON FRIDAY AROUND 10 DEGREES COOLER IN THE 60S WITH CLOUDS CLEARING
BY LATE MORNING INTO THE AFTERNOON. TEMPS WILL THEN COOL RAPIDLY
INTO THE LOWER 40S BY FRIDAY NIGHT AS A RIDGE BUILDS OVER THE REGION.

BY SATURDAY...SOUTHERLY FLOW INDUCED BY THE MOVEMENT OF THE UPPER
RIDGE AND SUBSEQUENT SFC HIGH WILL ALLOW TEMPS TO RISE INTO THE
LOWER 70S WITH A MOSTLY SUNNY SKY. TEMPS WILL THEN DROP TO LOWER
50S.

.LONG TERM (SUNDAY THROUGH WEDNESDAY NIGHT)...A DEEPENING TROUGH
OVER THE PACIFIC NORTHWEST WILL GRADUALLY SHIFT EASTWARD APPROACHING
THE HUNTSVILLE CWA BY SUNDAY. THE TROUGH WILL PUSH A COLD FRONT OVER
THE MS RIVER VALLEY BY EARLY SUNDAY MORNING. INITIAL ANALYSIS OF
THIS FRONT APPEARS TO INDICATE ENOUGH INSTABILITY FOR SHOWERS AND
POSSIBLY STRONG THUNDERSTORMS BY SUNDAY AFTERNOON.

AFTER THE FRONT PASSES...THE COLD AIR MASS BEHIND THIS FRONT WILL
SPREAD MUCH COLDER TEMPS ACROSS THE AREA. DAYTIME HIGH TEMPS ON
MONDAY WILL STRUGGLE TO REACH INTO THE 50S. THE TEMPS WILL THEN DROP
PRECIPITOUSLY AS STRONG CAA FILTERS OVER THE AREA. MORNING LOWS FOR
TUESDAY MAY BE AROUND 30-32 DEGREES LEADING TO THE POSSIBILITY OF A
LATE FREEZE.

AS THE RIDGE BUILDS OVER THE REGION...TEMPS WILL LIKELY NOT RISE
MUCH ON TUESDAY DESPITE DECREASING CLOUDS. SOME WARMING WILL OCCUR
BY WEDNESDAY AHEAD OF THE NEXT POTENT TROUGH EXPECTED OVER THE
REGION BY DAY 7/8. OBVIOUSLY SINCE THIS IS AT THE END OF THE
EXTENDED PERIOD...THE GFS AND ECMWF ARE SHOWING DIFFERING TIMING
TRENDS. HAVE THUS LEFT CHANCE POPS FOR T-STORMS FOR WED NIGHT
THROUGH DAY 8 TO ACCOUNT FOR TIMING ISSUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    52  64  43  73  52 / 100  10   0   0  10
SHOALS        50  63  41  73  53 / 100  10   0   0  10
CULLMAN       53  65  41  72  53 / 100  10   0   0  10
FAYETTEVILLE  50  62  42  71  51 / 100  10   0   0  10
ALBERTVILLE   53  66  43  75  51 / 100  10   0   0  10
FORT PAYNE    53  64  39  73  48 / 100  10   0   0  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

77/SL
Hazardous weather outlook, Apr 2, 12:52 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1252 PM CDT THU APR 2 2009

ALZ001>010-016-TNZ076-096-097-031000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1252 PM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A VIGOROUS STORM SYSTEM WILL IMPACT THE TENNESSEE VALLEY THROUGH THE
EVENING. AS WARM...MOIST AND INCREASINGLY UNSTABLE AIR MOVES ACROSS
THE AREA...SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED FROM THE
MID AFTERNOON INTO THE EVENING. SOME OF THE STORMS COULD BECOME
SEVERE WITH TORNADOES...LARGE HAIL...DAMAGING WINDS...AND ISOLATED
FLASH FLOODING ARE ALL POSSIBLE THREATS.

THUNDERSTORM ACTIVITY WILL END ACROSS NORTHEAST ALABAMA BY THE LATE
EVENING...AS A COLD FRONT MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS A COLD FRONT
TRACKS ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND EVENING.

JLL/RSB

In the hours before

Special weather statement, Apr 2, 2:56 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
256 PM CDT THU APR 2 2009

TNZ076-096-022030-
LINCOLN-MOORE-
256 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 310
PM CDT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTNUT RIDGE...OR 11 MILES WEST OF
LYNCHBURG...MOVING NORTH AT 30 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CHESTNUT RIDGE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KDW
Special weather statement, Apr 2, 3:32 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
332 PM CDT THU APR 2 2009

ALZ001>003-022115-
COLBERT-FRANKLIN-LAUDERDALE-
332 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES UNTIL 415 PM CDT...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR BELGREEN...OR 10 MILES WEST OF
RUSSELLVILLE...MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SRYGLEY CHURCH...RUSSELLVILLE.
  CROOKED OAK...THARPTOWN.
  NEW BETHEL...POSEY LOOP.
  RED ROCK...LA GRANGE.
  PRIDE LANDING...COLBERT HEIGHTS.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND MIDDLE TENNESSEE.
Special weather statement, Apr 2, 3:51 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
351 PM CDT THU APR 2 2009

ALZ004-007-022130-
LAWRENCE-MORGAN-
351 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND MORGAN COUNTIES UNTIL
430 PM CDT...

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED BANK TO 10 MILES
SOUTH OF WREN...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NORTH COURTLAND...MOULTON.
  WHEELER...CHALYBEATE SPRINGS.
  SPEAKE...HILLSBORO.
  DANVILLE...CADDO.
  NEEL...MASSEY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KDW
Special weather statement, Apr 2, 4:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
427 PM CDT THU APR 2 2009

ALZ016-022215-
CULLMAN-
427 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 515 PM CDT...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BATTLEGROUND TO
SMITH LAKE...MOVING NORTHEAST AT 30 MPH.

WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CRANE HILL.
  LOGAN...WEST POINT.
  BALDWIN.
  SOUTH VINEMONT.
  CULLMAN...PHELAN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

BCC
Local storm report, Apr 2, 5:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
515 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     HODGES                  34.33N 87.93W
04/02/2009                   FRANKLIN           AL   EMERGENCY MNGR

            TREES DOWN AND PEA SIZED HAIL.

0356 PM     TSTM WND DMG     2 S WHITEOAK            34.63N 87.53W
04/02/2009                   COLBERT            AL   EMERGENCY MNGR

            TREES DOWN SOUTH OF INTERSECTION OF CR 48 AND HWY 157.

0505 PM     TSTM WND DMG     S TANNER                34.73N 86.97W
04/02/2009                   LIMESTONE          AL   EMERGENCY MNGR

            POSSIBLE TORNADO TOUCHDOWN AT INTERSECTION OF INGRAM RD
            AND ROSIE RD SOUTH OF TANNER. TREES DOWN AND A BARN ROOF
            BLOWN OFF.

&&

AMIN
Local storm report, Apr 2, 5:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
518 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     HARVEST                 34.86N 86.75W
04/02/2009                   MADISON            AL   EMERGENCY MNGR

            TREE DOWN OVER ORVILLE SMITH ROAD IN HARVEST.

0507 PM     TSTM WND DMG     MADISON                 34.70N 86.75W
04/02/2009                   MADISON            AL   PUBLIC

            CONFIRMED TORNADO NEAR CAPSHAW AND BALCH ROAD. PUBLIC
            REPORTED THE TORNADO TOUCHDOWN BEFORE SEEKING SHELTER.

&&

AMIN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:43 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence32 min
Apr 2, 2:07 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale23 min
Apr 2, 2:53 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale37 min
Apr 2, 3:08 PM CDTSevere Thunderstorm WarningHUNFranklin22 min
Apr 2, 4:02 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale28 min
Apr 2, 4:05 PM CDTSevere Thunderstorm WarningHUNLawrence25 min
Apr 2, 4:09 PM CDTTornado WarningHUNLauderdale9 min
Apr 2, 4:18 PM CDTSevere Thunderstorm WarningHUNLimestone, Morgan42 min
Apr 2, 4:39 PM CDTTornado WarningHUNLimestone22 min
Apr 2, 4:45 PM CDTSevere Thunderstorm WarningHUNCullman45 min
Apr 2, 4:49 PM CDTFlash Flood WarningHUNLimestone116 min
Apr 2, 4:53 PM CDTTornado WarningHUNMadison37 min
Apr 2, 4:58 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan47 min
Apr 2, 4:59 PM CDTFlash Flood WarningHUNMorgan2 hr
Apr 2, 5:04 PM CDTFlash Flood WarningHUNMadison116 min
Apr 2, 5:46 PM CDTSevere Thunderstorm WarningHUNJackson, Madison44 min
Apr 2, 5:49 PM CDTTornado WarningHUNMarshall26 min
Apr 2, 6:52 PM CDTAreal Flood WarningHUNMadison12 hr

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.